Patient Comments: Esophagitis - Causes

What caused your esophagitis?

Comment from: BonnieLLW, 65-74 Female (Patient) Published: September 23

I developed esophagitis from taking Boniva for osteoporosis. I was then given Nexium, but long-term use of Nexium can cause osteoporosis! I felt I was in a circle of treatment that would never end so I quit taking Boniva and no longer needed to take Nexium. I'm still trying to find a medication for osteoporosis that I can tolerate without serious side effects.

Was this comment helpful?Yes
Comment from: Andrea, 45-54 Female (Patient) Published: September 23

Oh my goodness, this hurts! A couple weeks ago, I was diagnosed with walking pneumonia. Being that I've had allergic reactions to erythromycin, my doctor put me on doxycycline to treat it. Well...The doxycycline caused this esophagitis!

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Esophagitis - Effective Treatments Question: What treatments have been effective for your esophagitis?
Esophagitis - Symptoms Question: What were your symptoms of esophagitis?
Esophagitis - Diet Question: What diet changes have you been made to help your esophagitis?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!